We are 159,243 members in 80 forums discussing 125,860 topics.

Help with Abbreviations

All TopicsForum: Hormonal Therapy - Before, During and After → Topic: Tamoxifen and feeling lousy

Topic: Tamoxifen and feeling lousy

Forum: Hormonal Therapy - Before, During and After — Risks and benefits, side effects, and costs of anti-estrogen medications.

Posted on: Oct 8, 2007 02:28PM, edited Oct 8, 2007 02:28PM by duff0015

duff0015 wrote:

Hi ladies,

I have been on Tamoxifen for about five months.  I am pre-menopausal and also on Lupron.  Does anyone jusy feel crappy often on these drugs?  I think it is more the Tamoxifen because I stopped it for a week in August and re-started.  Of course, I got the nausea again (off and on- worse in the beginning), hot flashes, joint stiffness, menstrual -like cramps (off and on).  

Is this normal and does it last for five years?  Sometimes, I feel like I did when I was pregnant (believe me, I am NOT).  Help!  I can't do this for five years.

thanks and wish you all the best!   

Log in to post a reply

Posts 1 - 4 (4 total)

Log in to post a reply

Oct 8, 2007 03:46PM awb wrote:

Usually your body adjusts to the tamox after the first several months and the SEs become more manageable.  I've been taking tamox for 4 years this week and still have hot flashes, insomnia, and achiness; but I did have a total hysterectomy 2.5 years ago, so my oncologist feels my SEs are more from the loss of the ovaries rather than the tamox.

"I don't know what the future holds, but I know who holds the future" Dx 9/5/2003, LCIS, Stage 0, 0/0 nodes Surgery 09/15/2003 Lumpectomy in one or both breasts: Lumpectomy in my right breast Hormonal Therapy 10/29/2003 Tamoxifen in pill form (brand names: Nolvadex, Apo-Tamox, Tamofen, Tamone, class: selective estrogen receptor modulator (SERM)) Surgery 04/04/2005 Prophylactic (also called preventive) removal of the ovaries Hormonal Therapy 02/27/2009 Evista (chemical name: raloxifene, class: selective estrogen receptor modulator (SERM))
Log in to post a reply

Oct 8, 2007 04:03PM , edited Oct 8, 2007 04:03PM by roseg

I read a lot of posts from lupron/tamox gals and I think the lupron makes the tamoxifen effects even more pronounced. 

Rose
Log in to post a reply

Oct 10, 2007 02:47AM sjandtj wrote:

Well I don't know how old you are so I don't know if my comments will help.  I am post menapausel and have been on Tamoxifen now for 7 months.  I went through menupause in my early 40's and was taking harmones,  (Which is why I think I had breast cancer)  anyway my hot flashes aren't as bad as they were but I take Vitamin E everyday.  I do have bad joint pain now and hope it will subside after I have taken it awhile longer,  I still get leg and foot cramps but not as many.  I told my oncon I would give the tamoxifen a year,  Next April if my joint pain is still bad and I still have trouble sleeping then I will probably quit taking it.  I have already tried the inhibitors,,,Aromasin and Arimidex and they were twice as bad as the tamoxifen.  The bone pain was terrrilbe with them.

Anyway try taking the tamoxifen awhile longer.  If you are pre-menapausel I am afraid you are going to have the hot flashes!  Some women take effexor for them and it helps.  I tried it and didn't like how it made me feel plus it killed my libido!

Good luck and best wishes

Stephanie a 1 year survivor!

Log in to post a reply

Oct 10, 2007 03:14AM mags wrote:

Hi Duff, I did zoladex injections for two years which are similar to lupron shutting the ovaries down. I had really bad hot flushes and lots of joint pain. I felt about 90 - I'm only 42 lol. I finished the injections and my periods eventaully returned after 7 months. Now I find that I don't suffer half as much from the hot flashes and the joint pain is minimal. I'm sure in my case that most of the side effects were from the injections not the tamoxifen. I don't know how long you're going to do the lupron for. My doctor didn't want me to do more than two years on the zoladex. I hope your symptoms ease up. I would still soldier on. If my doctor wanted me to do the zoladex for longer I would still be doing it.

Good luck,

Mags